Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 24, 2009, 4:43 AM CST for 4 counties in Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 4:43 AM CST (10:43 UTC)
- Expired
- Dec 24, 2009, 6:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 241043 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 443 AM CST THU DEC 24 2009 TXZ229-230-239-240-241845- /O.NEW.KCRP.WI.Y.0028.091224T1043Z-091225T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...LAREDO...FREER...BENAVIDES...SAN DIEGO 443 AM CST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A COLD FRONT MOVED THROUGH SOUTH TEXAS OVERNIGHT. STRONG GUSTY NORTHWEST WINDS IMMEDIATELY BEHIND THE FRONT WILL DAMPEN FOR A VERY SHORT PERIOD...THEN PICK UP AGAIN LATE THIS MORNING AND THIS AFTERNOON. WINDS OF 20 TO 30 MPH WILL BE COMMON ACROSS SOUTH TEXAS THIS AFTERNOON...WITH GUSTS IN SOME AREAS AS HIGH AS 40 MPH. DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ TXZ231>234-241>247-241845- /O.EXT.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 443 AM CST THU DEC 24 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. A COLD FRONT MOVED THROUGH THE COASTAL BEND OVERNIGHT. STRONG GUSTY NORTHWEST WINDS IMMEDIATELY BEHIND THE FRONT WILL DAMPEN FOR A VERY SHORT PERIOD...THEN PICK UP AGAIN LATE THIS MORNING AND THIS AFTERNOON. WINDS OF 20 TO 30 MPH WILL BE COMMON ACROSS SOUTH TEXAS THIS AFTERNOON...WITH GUSTS IN SOME AREAS AS HIGH AS 40 MPH. DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$
3 follow-up statements
000 WWUS74 KCRP 241714 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1114 AM CST THU DEC 24 2009 TXZ231>234-241>247-250000- /O.CON.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 1114 AM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ TXZ229-230-239-240-250000- /O.CON.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...LAREDO...FREER...BENAVIDES...SAN DIEGO 1114 AM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ MJG
000 WWUS74 KCRP 242144 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 344 PM CST THU DEC 24 2009 TXZ231>234-250545- /O.NEW.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/ /O.CON.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 344 PM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH TEXAS. TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS THE HIGH PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO GEORGE WEST TO VICTORIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES EXPECTED EARLY FRIDAY MORNING. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ TXZ229-230-250545- /O.NEW.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/ /O.CON.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/ LA SALLE-MCMULLEN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN 344 PM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH TEXAS. TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS THE HIGH PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO GEORGE WEST TO VICTORIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES EXPECTED EARLY FRIDAY MORNING. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ TXZ239-240-250000- /O.CON.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/ WEBB-DUVAL- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...SAN DIEGO 344 PM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ TXZ241>247-250000- /O.CON.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 344 PM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH TEXAS IN THE WAKE OF LAST NIGHTS COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUST AROUND 45 MPH THROUGH THE LATE AFTERNOON. WINDS WILL BEGIN TO DECREASE WITH THE LOSS OF DAYTIME HEATING DURING THE LATE AFTERNOON AND EVENING HOURS AND WILL CONTINUE TO DECREASE OVERNIGHT AS THE HIGH SETTLES ACROSS SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS TRAVELING FOR THE HOLIDAY WEEKEND ARE URGED TO USE ADDITIONAL CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND OTHER LOOSE OBJECTS SHOULD BE TIED DOWN AND SECURED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$
000 WWUS74 KCRP 250010 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 610 PM CST THU DEC 24 2009 TXZ229-230-250815- /O.EXP.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/ /O.CON.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/ LA SALLE-MCMULLEN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN 610 PM CST THU DEC 24 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY. TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS HIGH PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO GEORGE WEST TO VICTORIA. RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES EXPECTED EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ TXZ231>234-250815- /O.EXP.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/ /O.CON.KCRP.FZ.W.0008.091225T1000Z-091225T1400Z/ LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 610 PM CST THU DEC 24 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST FRIDAY. TEMPERATURES ARE EXPECTED TO DROP QUICKLY TONIGHT AS HIGH PRESSURE SETTLES ACROSS SOUTH TEXAS AND WINDS DECREASE. FREEZING TEMPERATURES ARE EXPECTED FOR MORE THAN TWO HOURS EARLY FRIDAY MORNING ALONG AND NORTH OF A LINE FROM FROM ARTESIA WELLS TO GEORGE WEST TO VICTORIA. RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS AND ANIMALS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES EXPECTED EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ TXZ241>247-250115- /O.EXP.KCRP.WI.Y.0027.000000T0000Z-091225T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 610 PM CST THU DEC 24 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO 15 TO 25 MPH WITH BREEZY CONDITIONS CONTINUING THROUGH THE EVENING. $$ TXZ239-240-250115- /O.EXP.KCRP.WI.Y.0028.000000T0000Z-091225T0000Z/ WEBB-DUVAL- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...SAN DIEGO 610 PM CST THU DEC 24 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO 15 TO 25 MPH WITH BREEZY CONDITIONS CONTINUING THROUGH THE EVENING. $$ JAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 4:38 AM CST, 5 minutes earlier.
Area forecast discussion, Dec 24, 4:38 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
438 AM CST THU DEC 24 2009
.SHORT TERM (TODAY THROUGH CHRISTMAS DAY)...MAIN FOCUS THIS
PACKAGE IS ON WIND FORECASTS. COLD FRONT NEARLY DONE BLASTING
THROUGH THE CWA. PRECIPITATION ENDING QUICKLY FROM WEST TO
EAST...AND SO WILL JUST HAVE EARLY MORNING WORDING FOR THE
EAST...THEN CLEARING SKIES. MOST LOCATIONS REPORTED SOMEWHERE
BETWEEN 35 AND 45 KNOTS WITH THE FROPA.
MODEL FORECASTS HAVE A BRIEF LULL IN THE WINDS THIS
MORNING...BEFORE CRANKING THEM UP AGAIN THIS AFTERNOON AS THE
SURFACE GRADIENT TIGHTENS BETWEEN THE DEPARTING SURFACE LOW AND
HIGH PRESSURE BUILDING DOWN INTO THE REGION. INSTEAD OF PLAYING
STOP AND GO WITH THE WIND ADVISORY...HAVE OPTED TO JUST MERGE THE
TWO SECTIONS INTO A SINGLE ADVISORY TO RUN UNTIL SUNSET TONIGHT.
WINDS WILL REMAIN A STRONG SCA OVER THE WATERS THROUGH THE DAY
TODAY. HIGH WAVE HEIGHTS WILL KEEP AREAS WELL OFFSHORE IN ADVISORY
CRITERIA FOR SOME TIME.
WITH CLEARING SKIES AND STRONG COLD AIR ADVECTION...TEMPERATURES
WILL DIP SIGNIFICANTLY TONIGHT...WITH PARTS OF THE NORTHERN
COUNTIES REACHING THE LOWER 30S OVERNIGHT.
DRY...COOL AIR WILL PROVIDE FOR A SUNNY CHRISTMAS DAY FOR THE
COASTAL BEND...WITH JUST A FEW HIGH CLOUDS SNEAKING IN LATER IN
THE DAY. THAT SAME COOL AIR WILL KEEP HIGHS TEN OR SO DEGREES
BELOW NORMAL.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...AS THE DEEP LOW
WOBBLES OVER THE UPPER MIDWEST FRIDAY NIGHT...A WEAK COASTAL TROUGH
WILL DEVELOP OFF THE LOWER TEXAS COAST. GFS/ECMWF/NAM SHOW THAT
ISENTROPIC LIFT WILL INCREASE IN THE 290-300K LAYER OVER THE
COASTAL PLAINS. WILL SHOW SLIGHT CHANCE POPS FOR THE SOUTHERN
COASTAL BEND AND CHANCE OVER THE GULF WATERS FOR SATURDAY. THE
SURFACE HIGH GRADUALLY BUILDS BACK INTO THE REGION BY SUNDAY AND
EXPECT CLOUDS TO DIMINISH AS WELL. THE STRONG LOW WILL BE ON THE
MOVE THROUGH THE EASTERN GREAT LAKES REGION BY MONDAY MORNING.
THE SURFACE HIGH WILL SHIFT TO THE EAST ON MONDAY AND LOW LEVEL
MOISTURE RETURN WILL OCCUR ALONG THE RIO GRANDE THROUGH MONDAY
NIGHT. GFS/ECMWF ARE SIMILAR WITH THE TRACK AND STRENGTH OF THE
NEXT UPPER LOW MOVING INTO SOUTHERN CALIFORNIA/NORTHERN BAJA ON
MONDAY. ISENTROPIC LIFT STRENGTHENS OVER THE REGION MONDAY NIGHT
AND WILL CONTINUE WITH CHANCE POPS OVER THE AREA. BEST PERIOD FOR
PRECIPITATION STILL LOOKS LIKE TUESDAY EVEN THOUGH GUIDANCE MEX
POPS SEEM SUSPICIOUSLY LOW. WILL CONTINUE WITH THE LIKELY POPS
AS MODELS CONTINUE TO SHOW VERY STRONG LOW LEVEL WARM AIR ADVECTION
OCCURRING OVER THE SHALLOW COOL AIRMASS THAT REMAIN OVER THE REGION
TUESDAY. THE UPPER LOW WILL LIFT INTO THE SOUTHERN PLAINS AND WEAKEN
AS IT LIFTS OUT ACCORDING TO THE GFS/ECMWF ON WEDNESDAY WITH
PRECIPITATION CHANCES ENDING....WHILE THE GFS SHOWS MORE ENERGY
DIVING INTO THE GREAT BASIN. WENT GENERALLY ABOUT A CATEGORY BELOW
GUIDANCE MAX TEMPERATURES THROUGH THE PERIOD.
89/TMT
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 38 56 42 58 / 20 0 0 10 20
VICTORIA 60 32 54 34 55 / 20 0 0 10 10
LAREDO 68 40 60 41 59 / 0 0 0 10 10
ALICE 65 36 58 39 59 / 10 0 0 10 20
ROCKPORT 64 39 54 43 58 / 20 0 0 10 20
COTULLA 65 35 57 35 60 / 0 0 0 10 10
KINGSVILLE 66 37 57 40 58 / 10 0 0 10 20
NAVY CORPUS 65 44 55 45 58 / 20 0 0 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
JV/71...SHORT TERM
TT/89...LONG TERMHazardous weather outlook, Dec 23, 5:57 AM CST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CST WED DEC 23 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 557 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE COASTAL BEND TONIGHT ALONG AND AHEAD OF A COLD FRONT. A FEW OF THESE THUNDERSTORMS COULD PRODUCE GUSTY WINDS ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES ARE EXPECTED ON THURSDAY...THEN AGAIN ON SATURDAY AND SUNDAY AS A COASTAL TROUGH DEVELOPS AND HIGH PRESSURE BUILDS INTO TEXAS...DEVELOPING A STRONG PRESSURE GRADIENT. FINALLY...THERE IS A LOW CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MAINLY OVER THE GULF WATERS...HOWEVER AT THIS TIME INSTABILITY WILL BE QUITE LOW FOR ANY SIGNIFICANT THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 10:29 AM CST | Gale Warning | CRP | 12 hr | |
| Dec 24, 3:44 PM CST | Freeze Warning | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.